question-icon

What causes sore breasts and vaginal pain after Depo Provera withdrawal?

default
Posted on Fri, 22 May 2015
Question: Hi,

I have concerns regarding PMS & PMDD. I was on Depot Provera for many years, stopped in September 2012. It took quite some time for my periods to come back, but I have been getting them regularly now for quite some time. Recently, maybe the past 6-8 months or so, I have had terrible, terrible PMS symptoms. My breasts hurt so badly and are so tender it actually can hurt to raise my arms. I feel terribly, terribly despondent. Hopeless, I don't want to say suicidal really, but just despair and hopelessness. Crazy fights with my husband--- I threw a blender out the back door. I also have been experiencing vaginal pain--- not during sex & I have no discharge. Almost like a "zap" feeling & then a dull ache is how I can best describe this. I don't remember my period being like this before. My breasts would be somewhat tender & I would get a little cramping the day my period started. No real noticeable emotional symptoms that I can remember-- nothing like this. I really feel like I'm out of control, out of my mind for half the month. I thought I had just forgotten what PMS was about since I hadn't had my period for so many years, but I feel like this is out of control. My husband is at his wits end & so am I. I told my mother I felt like driving my car into a tree. Do you think this could be PMDD?!
doctor
Answered by Dr. Manisha Jain (23 minutes later)
Brief Answer:
simple precautions advised

Detailed Answer:
Hello mam, thanks for trusting health care magic.
I'm so sorry to hear your problems and totally understand what you are going through.
It is a common side effect depot withdrawal and more common in women who are already having mild to moderate PMS.
This will take time to resolve even if you take your medicines as prescribed.
Believe me the best medicine will be a healthy pregnancy which has the best power in dealing with PMS.
But till you are not planning on it take following points into consideration -
- drink a lot of water and fruit juices or lemonade daily
- include almonds and walnuts in your daily diet
- increase the consumption of soya protein in your daily diet
- start a new exercise schedule and especially 20-30 mins of aerobic exercise like treadmill, cycling or even brisk walking (you can even dance to your tune recklessly)
- avoid hot and humid climates and stress at home and work
- indulge in sexual activity frequently (endorphins released are the most potent medicine available for PMS)
- start tablet sertalinine 25 mg at night time daily and can take it for 3-6 months and even longer I'm case you feel better (but after consulting your gynecologist as it is a prescription drug and this not available over the counter).
Try above mentioned measures and I hope you will have surprising and life changing results.
PMS and PMDD have an overlapping picture so in case you feel improvement by these simple measures PMDD is ruled out by itself.
Hoping for the best.
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Manisha Jain (12 minutes later)
What are your opionins on the vaginal pain I am experiencing?
doctor
Answered by Dr. Manisha Jain (29 minutes later)
Brief Answer:
will be relieved with PMS improvement

Detailed Answer:
This vaginal pain is due to congestion of vaginal mucosa due to the dilatation of veins of mucosa thus pumping excess of blood into them.
This pain will also get relieved once you have control on PMS.
Till then you can have cold showers daily at least twice which will have a nice soothing effect.
Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sore breasts and vaginal pain after Depo Provera withdrawal?

Brief Answer: simple precautions advised Detailed Answer: Hello mam, thanks for trusting health care magic. I'm so sorry to hear your problems and totally understand what you are going through. It is a common side effect depot withdrawal and more common in women who are already having mild to moderate PMS. This will take time to resolve even if you take your medicines as prescribed. Believe me the best medicine will be a healthy pregnancy which has the best power in dealing with PMS. But till you are not planning on it take following points into consideration - - drink a lot of water and fruit juices or lemonade daily - include almonds and walnuts in your daily diet - increase the consumption of soya protein in your daily diet - start a new exercise schedule and especially 20-30 mins of aerobic exercise like treadmill, cycling or even brisk walking (you can even dance to your tune recklessly) - avoid hot and humid climates and stress at home and work - indulge in sexual activity frequently (endorphins released are the most potent medicine available for PMS) - start tablet sertalinine 25 mg at night time daily and can take it for 3-6 months and even longer I'm case you feel better (but after consulting your gynecologist as it is a prescription drug and this not available over the counter). Try above mentioned measures and I hope you will have surprising and life changing results. PMS and PMDD have an overlapping picture so in case you feel improvement by these simple measures PMDD is ruled out by itself. Hoping for the best. Regards Dr Manisha